Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 6, 2021, 3:14 PM CDT for Outagamie County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 3:14 PM CDT (20:14 UTC)
- Expired
- Jul 6, 2021, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
County Outagamie County, WI
The radar
The Green Bay radar (KGRB), 27 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064
WWUS83 KGRB 062014
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
314 PM CDT Tue Jul 6 2021
WIZ031-037>039-062100-
Waupaca WI-Shawano WI-Outagamie WI-Brown WI-
314 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN...NORTHEASTERN
WAUPACA...NORTHERN OUTAGAMIE AND EASTERN SHAWANO COUNTIES UNTIL 400
PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarino Wildlife Area, or 13 miles south of Shawano, moving east at
15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clintonville, Pulaski, Embarrass, Navarino Wildlife Area, Oneida,
Howard, Hobart, Pittsfield, Angelica and Navarino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4458 8874 4470 8874 4472 8824 4468 8824
4468 8823 4467 8823 4468 8814 4446 8816
TIME...MOT...LOC 2014Z 273DEG 15KT 4459 8851
$$
KotenbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:51 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 6, 2:51 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 251 PM CDT Tue Jul 6 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 251 PM CDT Tue Jul 6 2021 A cold front was situated from Wausau to Manitowoc, with temperatures in the 60s and 70s northeast of the boundary and 80s southwest. Strong instability was noted along and southwest of the front, with MUCAPE 3000-4000 j/kg, and MLCAPE around 2000 j/kg. Deep layer shear of 30-40 knots was situated across C/EC WI, and 0-3 km helicities of 200-300 were spreading eastward into the region, so supercells will be possible. WBZ heights are high, around 11-11.5 K feet, which should tend to limit hail potential. PWATs were once again in 1.5 to 1.75 inch range. The main concerns will be damaging winds and heavy rainfall, with a low-end tornado threat for any supercells that develop and interact with the frontal, lake breeze and outflow boundaries. The potential for heavy rainfall will persist through the night, though convection and associated higher precipitation rates should taper off after midnight. Expecting primarily urban flooding concerns. The rain will persist across the region on Wednesday, with a slow diminishing trend expected over north central and far northeast WI. It will be very cool across the region, with highs in the lower to middle 60s. Gusty northeast winds in the Fox Valley and lakeshore areas will result in conditions hazardous to small craft on the lake/bay, as well as high swim risk along the Lake Michigan beaches. Marine headlines will need to be extended beyond tonight. .LONG TERM...Wednesday Night Through Tuesday Issued at 251 PM CDT Tue Jul 6 2021 While a strong upper-level ridge will continue to plague the western CONUS with an ongoing heat wave, a pair of shortwave troughs will bring precipitation chances into the Great Lakes region. The main forecast question is where a boundary will set-up this weekend as models are struggling in this regard. There has been a subtle southern shift which could provide a dry stretch of weather from Thursday through most of next weekend. Temperatures will be below normal through the end of the work week, then warm closer to normal thereafter. Wednesday night and Thursday... Chance of showers/isolated thunderstorms will continue mainly over east-central WI Wednesday night as a surface wave rides a frontal boundary toward the eastern Great Lakes. Otherwise, skies are expected to become partly cloudy across northern WI after midnight as high pressure begins to build into the region from the Upper MS Valley. Min temperatures to range from the lower to middle 40s far north-central WI, to the middle 50s over east-central WI. It is conceivable that a few showers may linger into Thursday morning over east-central WI as a shortwave trough to be passing overhead. The rest of the forecast area will be dry under partly cloudy skies as the high pressure moves into the western Great Lakes region. Max temperatures to be warmer than Wednesday with readings on Thursday to range from the middle 60s near Lake MI, generally around 70 degrees inland. Thursday night and Friday... The high pressure to remain over the northern and western sections of the Great Lakes, thereby bringing mostly clear to partly cloudy skies and light winds to northeast WI Thursday night. May have to watch for fog to develop depending on how much rain falls earlier in the week. Min temperatures to be in the middle to upper 40s north, mainly lower 50s south. As the high pressure slowly begins to shift east on Friday, attention turns to the northern Plains where a new shortwave trough is forecast to slide southeast o the backside of the western CONUS upper ridge. Anticipate some increase in clouds during the day, but it appears that the bulk of any precipitation would remain to our west. Therefore, have trimmed back on pops across the north and east, but kept a chance pop across central WI. Max temperatures on Friday should reach the lower 70s near Lake MI, lower to middle 70s north and middle to upper 70s south. Friday night and Saturday... Models show this shortwave trough to slowly move south-southeast into the central Plains/Midwest by Saturday afternoon. Meanwhile, a quasi-stationary front is expected to be situated over central IL by 00Z Sunday. Models have continued their recent trend of keeping this front to our south, thus it is looking more likely that northeast WI will remain dry Friday night and Saturday. Max temperatures on Saturday to be in the lower to middle 70s lakeside, middle to upper 70s inland. Saturday night and Sunday... The shortwave trough becomes a weak closed upper low over the central Plains/Midwest Saturday night with the models moving the upper low very little through Sunday. The main model issue has to do more with the location of the front which varies from central IL (ECMWF) to southern IL (GFS) and seems to vary from run-to-run. The GFS solution has shifted this front almost 500 miles farther south than its previous run, thus confidence on exactly where this front will set-up is rather low. The bottom line is that it is looking more like a completely dry weekend for northeast WI. Max temperatures on Sunday to be in the middle to upper 70s near Lake MI, upper 70s to lower 80s inland. Sunday night and Monday... Eventually, the closed upper low, surface low and former quasi- stationary front (now warm front) will begin to lift northeast toward the Great Lakes by Monday. There are some model timing issues here as well, but will need to at least mention chance pops. Max temperatures on Monday are expected to be similar to Sunday with the warmest readings west of the Fox Valley. Monday night and Tuesday... Northeast WI will probably be impacted by this system Monday night into Tuesday as it continues to track northeast through the Great Lakes. By Tuesday, the western ridge to have broken down with more of a near zonal flow over the northern tier of states. Some of that western CONUS heat will work east, bringing max temperatures into the 80-85 degree range. && .AVIATION...for 18Z TAF Issuance Issued at 1239 PM CDT Tue Jul 6 2021 Low pressure moving along a nearly stationary front across central Wisconsin will bring showers and thunderstorms to the area from west to east this afternoon and tonight. Scattered strong to severe thunderstorms are expected across central and east central WI between 3 pm and 9 pm. Have added TEMPO groups for the most likely periods of thunderstorms at all TAF sites, except RHI, where little instability is expected. Ceilings and visibility will fall to MVFR by late afternoon or early evening and to IFR later this evening. Poor flight conditions will continue Wednesday morning, though rain may taper off at RHI later in the morning, allowing for improvement to MVFR. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through Wednesday morning for WIZ040-050. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 6, 2:53 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 253 PM CDT Tue Jul 6 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 253 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a threat of severe thunderstorms, mainly for areas south of highway 29 through 10 pm. Damaging winds, torrential rainfall and hail are the main threats. An isolated tornado is also possible in central Wisconsin. A threat of heavy rainfall and urban and small stream flooding will continue through the night. Building waves on Lake Michigan could create dangerous swimming conditions at beaches along Lake Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Urban and small stream flooding remains possible through Wednesday morning as rainfall continues. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. LMZ521-522-541>543-072000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 253 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected due to gusty northeast winds and building waves. A Small Craft Advisory is in effect. Thunderstorms are possible at times tonight. Gusty winds, hail, and cloud to water lightning will pose a threat to boaters. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Conditions hazardous to small craft are possible Wednesday into Thursday due to persistent and gusty northeast winds. Kieckbusch/Kallas
In the hours before
Local storm report, Jul 6, 1:30 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
130 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND GST MANITOWOC 44.08N 87.66W
07/06/2021 M56 MPH MANITOWOC WI AWOS
&&
SACSpecial weather statement, Jul 6, 1:36 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
136 PM CDT Tue Jul 6 2021
WIZ020-022-031-037>040-045-048>050-074-061930-
Calumet WI-Southern Oconto County WI-Waupaca WI-Shawano WI-
Kewaunee WI-Outagamie WI-Winnebago WI-Waushara WI-Manitowoc WI-
Door WI-Brown WI-Menominee WI-
136 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...SOUTHEASTERN MENOMINEE...WINNEBAGO...EASTERN
WAUSHARA...EASTERN WAUPACA...SOUTHERN OCONTO...OUTAGAMIE...EASTERN
SHAWANO AND MANITOWOC COUNTIES UNTIL 230 PM CDT...
At 133 PM CDT, Doppler radar was tracking strong thunderstorms
scattered around northeast and east central Wisconsin. The strongest
storms were located near Clintonville and Manitowoc, and were moving
east at 20 mph. Storms are expected to increase in coverage over the
next hour or two, and a few may become severe.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Shawano, Sturgeon Bay,
Kewaunee, Bay Shore Park, Menasha and Kaukauna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4390 8889 4398 8889 4398 8895 4489 8891
4489 8777 4486 8777 4471 8792 4463 8793
4469 8780 4487 8765 4488 8727 4472 8729
4433 8748 4418 8745 4407 8759 4390 8769
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1833Z 253DEG 10KT 4455 8868
KieckbuschSpecial weather statement, Jul 6, 2:29 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
229 PM CDT Tue Jul 6 2021
WIZ020>022-031-037>040-045-048>050-073-074-062015-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Brown WI-Southern Oconto County WI-Shawano WI-
Kewaunee WI-Northern Oconto County WI-Waushara WI-Manitowoc WI-
Door WI-Menominee WI-
229 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...CALUMET...
WINNEBAGO...EASTERN WAUSHARA...OUTAGAMIE...EASTERN SHAWANO...SOUTHERN
MARINETTE...SOUTHERN DOOR...SOUTHEASTERN MENOMINEE...EASTERN
WAUPACA...SOUTHERN OCONTO AND MANITOWOC COUNTIES UNTIL 315 PM CDT...
At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Legend Lake to near Manitowoc. Movement
was northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Marinette, Shawano,
Kewaunee, Bay Shore Park, Menasha and Kaukauna.
People at Sunnyview Expo Center should consider seeking safe shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, northeastern and east central Wisconsin.
LAT...LON 4390 8889 4398 8889 4398 8900 4489 8887
4517 8772 4511 8766 4512 8754 4494 8759
4490 8777 4470 8793 4463 8793 4469 8780
4487 8765 4495 8744 4418 8745 4390 8769
4389 8816 4394 8840 4389 8840
TIME...MOT...LOC 1929Z 241DEG 26KT 4489 8848 4402 8764
KotenbergLocal storm report, Jul 6, 2:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HEAVY RAIN 1 NE MANITOWOC 44.09N 87.65W
07/06/2021 M1.85 INCH MANITOWOC WI MESONET
IN THE LAST 90 MINUTES.
&&
SACSpecial weather statement, Jul 6, 3:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
314 PM CDT Tue Jul 6 2021
WIZ031-037>039-062100-
Waupaca WI-Shawano WI-Outagamie WI-Brown WI-
314 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN...NORTHEASTERN
WAUPACA...NORTHERN OUTAGAMIE AND EASTERN SHAWANO COUNTIES UNTIL 400
PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarino Wildlife Area, or 13 miles south of Shawano, moving east at
15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clintonville, Pulaski, Embarrass, Navarino Wildlife Area, Oneida,
Howard, Hobart, Pittsfield, Angelica and Navarino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4458 8874 4470 8874 4472 8824 4468 8824
4468 8823 4467 8823 4468 8814 4446 8816
TIME...MOT...LOC 2014Z 273DEG 15KT 4459 8851
KotenbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:11 PM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Jul 5, 8:03 PM CDT | Special Weather Statement | GRB | Outagamie | 27 min |
| Jul 5, 8:23 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Winnebago | 52 min |
| Jul 6, 4:13 AM CDT | Beach Hazards Statement | GRB | Kewaunee, Manitowoc | 60 hr |
| Jul 6, 4:28 AM CDT | Small Craft Advisory | GRB | 60 hr | |
| Jul 6, 1:34 PM CDT | Special Marine Warning | GRB | 41 min | |
| Jul 6, 1:36 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 1 more | 54 min |
| Jul 6, 2:29 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 2 more | 46 min |
| Jul 6, 3:16 PM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 44 min |
| Jul 6, 3:18 PM CDT | Special Weather Statement | GRB | Kewaunee | 42 min |
| Jul 6, 3:21 PM CDT | Special Weather Statement | GRB | Portage | 39 min |
| Jul 6, 3:27 PM CDT | Special Weather Statement | GRB | Wood | 78 min |
| Jul 6, 3:35 PM CDT | Special Weather Statement | GRB | Langlade | 40 min |
| Jul 6, 3:38 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 52 min |
| Jul 6, 3:45 PM CDT | Special Weather Statement | GRB | Calumet | 45 min |
| Jul 6, 3:52 PM CDT | Special Weather Statement | GRB | Outagamie | 53 min |
| Jul 6, 4:03 PM CDT | Special Weather Statement | GRB | Menominee | 42 min |
| Jul 6, 4:28 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 62 min |
| Jul 6, 4:29 PM CDT | Special Weather Statement | GRB | Calumet | 46 min |
| Jul 6, 4:44 PM CDT | Special Weather Statement | GRB | Menominee | 46 min |
| Jul 6, 4:55 PM CDT | Special Weather Statement | GRB | Oconto | 50 min |
| Jul 6, 4:59 PM CDT | Special Weather Statement | GRB | Calumet | 46 min |
| Jul 6, 5:11 PM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Shawano, Waupaca, Wood | 3 hr |
| Jul 6, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca, Waushara, Wood | 48 min |
| Jul 6, 5:56 PM CDT | Special Weather Statement | GRB | Portage | 49 min |
| Jul 6, 6:14 PM CDT | Special Weather Statement | GRB | Winnebago | 46 min |
| Jul 6, 6:21 PM CDT | Areal Flood Advisory | GRB | Calumet, Outagamie, Winnebago | 3 hr |
| Jul 6, 6:25 PM CDT | Special Weather Statement | GRB | Marathon | 50 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.